Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$\pi_1$ of Hamiltonian $S^1$ manifolds


Author: Hui Li
Journal: Proc. Amer. Math. Soc. 131 (2003), 3579-3582
MSC (2000): Primary 53D05, 53D20; Secondary 55Q05, 57R19
Published electronically: February 14, 2003
MathSciNet review: 1991771
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(M, \omega)$ be a connected, compact symplectic manifold equipped with a Hamiltonian $S^1$ action. We prove that, as fundamental groups of topological spaces, $\pi_1(M)=\pi_1(\hbox{minimum})=\pi_1(\hbox{maximum})=\pi_1(M_{red})$, where $M_{red}$ is the symplectic quotient at any value in the image of the moment map $\phi$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53D05, 53D20, 55Q05, 57R19

Retrieve articles in all journals with MSC (2000): 53D05, 53D20, 55Q05, 57R19


Additional Information

Hui Li
Affiliation: Department of Mathematics, University of Illinois, Urbana-Champaign, Illinois 61801
Email: hli@math.uiuc.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-03-06881-3
PII: S 0002-9939(03)06881-3
Keywords: Circle action, symplectic manifold, symplectic quotient, Morse theory
Received by editor(s): January 10, 2002
Received by editor(s) in revised form: May 23, 2002
Published electronically: February 14, 2003
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2003 American Mathematical Society